# SDR CA070621002

- Difficulty date: June 16, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 8,829 hours
- Engine: Lyc O360A1G6D
- Propeller: Hartzl HCM2YR
- System (JASC): 2910 · Hydraulic System, Main
- Part: Motor
- Condition: Contaminated
- Location: Hyd System
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH, PILOTS SELECTED LANDING GEAR DOWN, GEAR MOTOR CIRCUIT BREAKER POPPED AND GEAR WOULD NOT EXTEND. AN EMERGENCY EXTENSION WAS CARRIED OUT SATISFACTORILY.  AFTER RETURN TO BASE MECHANICS FOUND THAT THE HYDRAULIC MOTOR WAS CONTAMINATED WITH HYDRAULIC FLUID WHICH LED TO AN ELECTRICAL SHORT.  FURTHER INSPECTION FOUND THAT THE O-RING WHICH SEPARATES THE RESERVOIR AND THE MOTOR WAS DETERIORATED. MECHANICS FOUND THAT SPARE POWER PACKS IN STORES HAD SIMILAR CONTAMINATION DUE TO FAULTY O-RINGS. THESE SPARE POWER PACKS ARE LAID ON THEIR SIDES WHICH WOULD ALLOW FLUID TO PASS TO THE MOTOR. A FLEET WIDE INSPECTION OF POWER PACKS IN SERVICE IS BEING CARRIED OUT BY THE AMO TO PREVENT FURTHER OCCURRENCES. A
